Vermont, 2008

Damaging Winds in Vermont, July 26, 2008

July 26, 2008 · NWS BTV · 3 events in 3 counties and zones

A mid-atmospheric disturbance moved across northern New York and the northern Champlain Valley of Vermont during the afternoon of July 26th. Scattered thunderstorms developed in the Adirondacks and moved across the northern Champlain Valley of Vermont.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A mid-atmospheric disturbance moved across northern New York and the northern Champlain Valley of Vermont during the afternoon of July 26th. Scattered thunderstorms developed in the Adirondacks and moved across the northern Champlain Valley of Vermont. There were some isolated reports of wind damage in Grand Isle, Chittenden and Franklin counties in Vermont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 26, 2:44 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 2:44 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT SAT JUL 26 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SPARK SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE REGION THROUGH THE EVENING. A FEW
STRONG STORMS ARE POSSIBLE. SUNDAY WILL BE GENERALLY
DRY...ALTHOUGH THERE WILL BE A SMALL CHANCE FOR AFTERNOON SHOWERS
AND THUNDERSTORMS. A COLD FRONT WILL MOVE ACROSS THE REGION ON
MONDAY WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS...WITH
TUESDAY EXPECTED TO BE DRY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AS OF 340 PM EDT SATURDAY...THINGS GOING GENERALLY ACCORDING TO
SCHEDULE. CLUSTER OF SHWRS/TSTMS TREKKING ACROSS NRN NY AT THIS
TIME. SO FAR NOTHING MORE THAN SOME HEAVY RAIN...BUT THERE IS A
CORE OF INCREASED INSTABILITY IN THE CHAMPLAIN VALLEY (CAPES
RUNNING 1100-1500 J/KG) SO WHEN THEY REACH HERE IN THE 5PM
TIMEFRAME THEY COULD BRIEFLY INTENSIFY. WILL STILL MAINTAIN
ENHANCED WORDING FOR STRONG TSTMS INTO THE EARLY EVENING...BUT THE
THREAT IS MINIMAL. THIS CLUSTER...ALTHOUGH IN A WEAKENING
STATE...SHOULD MAKE ITS WAY INTO ERN VT AROUND SUNSET. FOR WRN
SECTIONS OF NRN NY...THE STORMS SHOULD BE DIMINISHING
SOON...HOWEVER THERE IS ANOTHER LINE FORMING OVER ONTARIO THAT
SHOULD MAKE THEIR WAY OVER THE BORDER BY 7PM THIS EVENING. THIS
SECOND LINE IS MORE DIRECTLY ASSOCIATED WITH THE UPPER LEVEL
SHORTWAVE TREKKING ACROSS THE ERN GREAT LAKES. ALL IN
ALL...PRUDENT TO KEEP DECENT AMOUNT OF POPS IN THE FORECAST.
ALTHOUGH MOST PLACES SHOULD CLEAR OUT AFTER MIDNIGHT...SOME
RESIDUAL SHOWERS MAY PERSIST ACROSS THE EAST SO KEPT SOME POPS IN.
DIDNT ADD ANY FOG IN THE FCST...BUT SOME LOCAL AREAS MAY SEE SOME
PATCHY DENSE FOG FORM LATE TONITE (SEE AVIATION SECTION BELOW)
WILL BE DEPENDENT ON HOW MUCH THE SKIES CLEAR AND THE WINDS DROP
OFF.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS OF 340 PM EDT SATURDAY...SUNDAY LOOKING TO BE MAINLY DRY AS THE
AREA WILL BE WEDGED BETWEEN SOME PRECIP. CANT TAKE OUT FULL
MENTION OF PRECIP...BUT THINK PRIMARY AREAS THAT MAY SEE SHOWERS
WILL BE EAST OF THE GREEN MTNS AND IN THE ST LAWRENCE VALLEY.
REASON FOR THE EAST IS THAT IT LOOKS LIKE THERE WILL BE A RIBBON
OF HIGHER INSTABILITY ACROSS THE CT RIVER VALLEY AND POINTS EAST.
OUT IN THE ST LAWRENCE VALLEY...THEY WILL BE CLOSEST TO THE NEXT
APPROACHING UPPER LEVEL TROF. THAT UPPER TROF WILL BE ASSOCIATED
WITH A SURFACE COLD FRONT. MODELS ARE IN PRETTY GOOD AGREEMENT
THAT THIS FRONT AND ITS ASSOCIATED SHWRS/TSTMS WILL ROLL ACROSS
THE REGION DURING THE DAY ON MONDAY. HAVE THUS PAINTED IN THE
GRIDS...OR AT LEAST TRIED TO...SUCH A SCENARIO. RIGHT NOW THE
INSTABILITY PARAMETERS DONT LOOK IMPRESSIVE ON MONDAY...NEITHER DO
THE WIND FIELDS OR PRECIP WATER VALUES. THUS NOT EXPECTING ANY
SEVERE WX OR FLOODING THREAT...JUST LOOKS LIKE A ROUND OF GARDEN
VARIETY TSTMS OUT AHEAD OF THE FRONT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 340 PM EDT SATURDAY...AN ACTIVE MID/UPPER LVL PATTERN WL CONT
ACRS THE NORTHERN CONUS FOR DAYS 4 THRU 7...WITH POTENTIAL FOR
SEVERAL ROUNDS OF SHOWERS AND STORMS. OVERALL...TEMPS WL BE AT OR
SLIGHTLY BLW NORMAL FOR DAYTIME HIGHS AND NEAR NORMAL TO SLIGHTLY
ABOVE NORMAL FOR OVERNIGHT LOWS DURING THE EXTENDED TIME PERIOD.
GFS/ECMWF SHOW MEAN 5H TROF REMAINING ANCHORED ACRS
CENTRAL/EASTERN CANADA WITH SEVERAL EMBEDDED VORTS ROTATING AROUND
THE TROF BASED AND IMPACTING OUR FA. THIS ENERGY WL HELP TO
ENHANCE SFC LOW PRES ALONG THE MID ATLANTIC STATES ON WEDS...WHICH
WL MOVE TWD SNE BY THURS. THIS WL DEEPEN MID/UPPER LVL TROF ACRS
OUR CWA AND PRODUCE A PERIOD OF HEAVY RAINFALL. THE EXACT TIMING
AND PLACEMENT OF RAINFALL IS VERY HARD TO PIN POINT ATTM...BUT WL
MENTION HIGH CHC POPS FOR WEDS INTO THURS. OTHERWISE...WEAK SFC
HIGH PRES SHOULD PROVIDE FA WITH A BRIEF DRY PERIOD TUESDAY INTO
EARLY WEDS...BEFORE TROF DEVELOPMENT. MID/UPPER LVL TROF IS
PROGGED TO MOVE SLOWLY NE OF FA BY FRIDAY...WITH SOME DRYING
EXPECTED BY LATE NEXT WEEK. PROGGED 85H TEMPS BTWN 12-14C SUPPORT
HIGHS IN THE M/U 70S TO NEAR 80 THRU THE TIME PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...SHORT TERM AVIATION FCST CHALLENGE WL BE
TIMING OF THUNDERSTORMS FROM WEST TO EAST ACRS OUR TAF SITES THIS
AFTN/EVENING...FOLLOWED BY FOG ONCE AGAIN TONIGHT. CRNT RADAR
SHOWS FIRST BROKEN LINE OF SHOWERS ACRS NORTHERN DACKS ATTM...WITH
MUCH STRONGER LINE OF CONVECTION ENTERING THE SLV AND EXTENDING
BACK TWD NORTHERN LAKE ONTARIO ATTM. THIS CONVECTION CONTS TO MOVE
NE AT 25 TO 30 MPH...WITH LOW LEVEL VELOCITY DATA SUGGESTING
OUTFLOW WINDS OF 30 TO 40 MPH. LATEST TRENDS SUGGEST STORMS ARE
BCMG OUTFLOW DOMINATED AND SOME WEAKENING OF THE REFLECTIVITY
CORES HAVE BEEN OBSERVED...BUT AXIS OF INSTABILITY IS LOCATED ACRS
THE SLV AND SOME INTENSIFICATION WL BE POSSIBLE. FEEL STRONGEST
CONVECTION/WINDS WL STAY SOUTH OF MSS TAF SITE...BUT WL CONT TO
MENTION TEMPO BTWN 18-21Z FOR 2SM TSRA WITH CIGS OVC025. THIS
CONVECTION...WHICH IS ASSOCIATED WITH A SURFACE COLD FRNT AND
POTENT 5H VORT WL CONT TO TRAVEL FROM WEST TO EAST ACRS OUR TAF
SITES THIS AFTN/EVENING. WL MENTION TEMPO BTWN 21-24Z AT PBG/BTV
AND AFT 22Z FOR MPV/RUT FOR TSRA WITH VIS BTWN 2-4SM AND CIGS BTWN
OVC025-035CB. AFT 04Z EXPECT VLIFR CONDITIONS TO DEVELOP AT
MPV/SLK ASSOCIATED WITH FOG REDUCING VIS BLW 1/2SM AND CIGS VV001.
THIS FOG WL CONTINUE THRU 12Z SUNDAY...BEFORE SLOWLY DISSIPATING
BY 14Z SUNDAY. FEEL SOUTHERLY GRADIENT AND CLOUDS WL PREVENT FOG
DEVELOPMENT AT PBG/BTV/MSS OVERNIGHT.

18Z SUNDAY THROUGH WEDNESDAY...SFC BOUNDARY IMPACTING TAF SITES
THIS AFTN WL SHIFT INTO EASTERN NEW ENGLAND ON SUNDAY AND MAY
PROVIDE MPV/RUT WL ANOTHER ROUND OF STORMS ON SUNDAY.
OTHERWISE...VFR CONDITIONS WL PREVAILING ACRS OUR TAF SITES ON
SUNDAY INTO MONDAY...WITH SOME VLIFR CONDITIONS POSSIBLE AT
SLK/MPV BTWN 07-11Z ON SUNDAY AND AGAIN ON MONDAY. ANOTHER
EMBEDDED 5H VORT AND SFC TROF MAY PRODUCE MORE SHOWERS/STORMS LATE
WEDS WITH A BRIEF PERIOD OF IFR CONDITIONS POSSIBLE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...NASH
NEAR TERM...NASH
SHORT TERM...NASH
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Jul 26, 9:29 AM EST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1029 AM EDT SAT JUL 26 2008

NYZ026>031-034-035-087-VTZ001-002-005-009-017-018-271430-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN CHITTENDEN-EASTERN ADDISON-
1029 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN
NEW YORK AND THE CHAMPLAIN VALLEY THIS AFTERNOON. SOME OF THE
STORMS MAY BECOME STRONG...PRODUCING WIND GUSTS OVER 40 MPH ALONG
WITH SMALL HAIL AND BRIEFLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VTZ003-004-006>008-010>012-016-019-271430-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN RUTLAND-
1029 AM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL AND NORTHEAST
VERMONT LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Jul 26, 11:48 AM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1248 PM EDT SAT JUL 26 2008

NYZ026-029-087-261815-
NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-SOUTHEASTERN ST.
LAWRENCE-
INCLUDING...OGDENSBURG
1248 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS HEADED FOR SAINT LAWRENCE COUNTY...

AT 1245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS ALONG THE NORTH SIDE OF LAKE ONTARIO MOVING
NORTHEAST AT 30 TO 35 MPH.

THESE THUNDERSTORMS WILL MOVE INTO THE SOUTHWESTERN PORTION OF SAINT
LAWRENCE COUNTY...INCLUDING THE CHIPPEWA BAY AREA...BEGINNING AROUND
130 PM. THESE STORMS ARE THEN EXPECTED TO CONTINUE TO MOVE EAST AND
AFFECT AREAS FROM GOUVERNEUR AND STAR LAKE AFTER 200 PM.

SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE
THUNDERSTORMS. PERSONS IN THE AREA SHOULD MOVE INDOORS AS THE STORMS
APPROACHES.

NASH
Special weather statement, Jul 26, 1:09 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
209 PM EDT SAT JUL 26 2008

NYZ026>031-087-261900-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-EASTERN CLINTON-WESTERN
CLINTON-SOUTHERN FRANKLIN-
INCLUDING...MALONE
209 PM EDT SAT JUL 26 2008

AT 205 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS OVER SAINT LAWRENCE COUNTY NEW YORK...
FROM MOIRA TO 6 MILES EAST OF GOUVERNEUR...MOVING EAST AT 30 MPH.

THE SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW YORK
THROUGH 300 PM AND WILL BE NEAR WEST BANGOR AND ST. REGIS FALLS BY
220 PM...NEAR MALONE AND SANTA CLARA BY 230 PM...NEAR DUANE CENTER
AND CHASM FALLS BY 240 PM...NEAR DEBAR MOUNTAIN BY 250 PM...AND NEAR
BRAINARDSVILLE AND RAINBOW LAKE BY 300 PM.

HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH ANY OF THE THUNDERSTORMS. SEEK SHELTER AS STORMS
APPROACH

EVENSON
Special weather statement, Jul 26, 1:51 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
251 PM EDT SAT JUL 26 2008

NYZ026>031-034-035-087-VTZ001-002-005-009-016>018-262100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON...
MIDDLEBURY...VERGENNES...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON
251 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS TO IMPACT THE NORTH COUNTRY THROUGH THIS EVENING...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW
YORK AND NORTHWEST VERMONT BETWEEN 300 PM AND 600 PM TONIGHT. THE
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN
ADIRONDACKS BETWEEN 300 PM AND 430 PM AND ACROSS LAKE CHAMPLAIN
AND THE CHAMPLAIN VALLEY BETWEEN 430 PM AND 600 PM. EXPECT VERY
HEAVY DOWNPOURS... FREQUENT LIGHTNING...AND WIND GUSTS TO 40 MPH
WITH ANY OF THE THUNDERSTORMS. SEEK SHELTER AND SAFE HARBOR AS
THESE STORMS APPROACH

EVENSON
Special weather statement, Jul 26, 2:39 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT SAT JUL 26 2008

NYZ034-035-VTZ005-008-009-018-262030-
WASHINGTON-WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN
ESSEX-WESTERN ESSEX-
INCLUDING...MIDDLEBURY AND VERGENNES
339 PM EDT SAT JUL 26 2008

AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCHROON LAKE IN ESSEX COUNTY NEW
YORK...MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL MOVE ACROSS SOUTHEAST ESSEX COUNTY NEW
YORK...THE SOUTHERN PORTIONS OF LAKE CHAMPLAIN...AND ADDISON COUNTY
VERMONT THROUGH 430 PM. THE STORM WILL BE NEAR CROWN POINT CENTER
AND CROWN POINT BY 400 PM...NEAR BRIDPORT BY 410 PM...AND NEAR
WEYBRIDGE AND NEW HAVEN BY 430 PM.

VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL AND WIND
GUSTS OF 35 MPH OR HIGHER WILL ACCOMPANY THIS THUNDERSTORM. SEEK
SHELTER AND SAFE HARBOR AS THIS STORM APPROACHES

EVENSON
Local storm report, Jul 26, 3:16 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
416 PM EDT SAT JUL 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     SARANAC INN             44.33N 74.28W
07/26/2008                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN

0400 PM     TSTM WND DMG     SARANAC LAKE            44.33N 74.13W
07/26/2008                   FRANKLIN           NY   LAW ENFORCEMENT

            TREES DOWN

0400 PM     TSTM WND DMG     BLOOMINGDALE            44.39N 74.09W
07/26/2008                   ESSEX              NY   LAW ENFORCEMENT

            TREES DOWN

&&

LAHIFF
Special weather statement, Jul 26, 3:40 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
440 PM EDT SAT JUL 26 2008

NYZ034-035-VTZ005-009-018-262145-
WESTERN CHITTENDEN-EASTERN ADDISON-WESTERN ADDISON-EASTERN
ESSEX-WESTERN ESSEX-
INCLUDING...VERGENNES AND WILLSBORO
440 PM EDT SAT JUL 26 2008

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM KEENE TO 5 MILES NORTHEAST OF
MINERVA...MOVING EAST AT 23 MPH.

THUNDERSTORMS WILL BE NEAR UNDERWOOD...NORTH HUDSON BY 450 PM...NEAR
SCHROON LAKE...LEWIS BY 500 PM...NEAR DEERHEAD...PARADOX BY 510 PM...
NEAR WADHAMS...MORIAH BY 520 PM...NEAR WILLSBORO AND D.A.R STATE PARK
BY 530 PM.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND
GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
HEAVY RAINFALL.

The radar

The Burlington radar (KCXX), 37 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grand Isle

When
July 26, 3:50 PM EST
Where
Grand Isle County, 1.2 mi NW of North Hero
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
44.830, -73.300

Several trees and large branches downed by thunderstorm winds near the North Hero Marina.

Thunderstorm Wind, Chittenden

When
July 26, 4:00 PM EST
Where
Chittenden County, 3.22 mi NW of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Coast Guard
Coordinates
44.500, -73.270

Damage to sailboat blown off beach near Appletree Point. There were also some reports of a few trees and several branches downed in the North End section of Burlington.

Thunderstorm Wind, Franklin

When
July 26, 4:14 PM EST
Where
Franklin County, 0.69 mi S of St Albans
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
44.810, -73.080

Several trees downed on power lines within St. Albans.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2008Every state in 2008This day in weather historyWarnings in Vermont, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127376, 127377, 127379.